Kenalog side effects for back pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

booper54
New Member


Date Joined Aug 2010
Total Posts : 2
   Posted 8/15/2010 3:25 AM (GMT -7)   
I have recently received 3 different injections of kenalog in the past 2 months for my back pain.  about 2-3 weeks ago, I noticed moonface appearing, as well as headaches.  I am sooo hungry all the time.  Since my injections are only scheduled when I need them, does anybody know how long it will take for the symptoms to go away?   

White Beard
Forum Moderator


Date Joined Feb 2009
Total Posts : 3321
   Posted 8/15/2010 11:12 AM (GMT -7)   
booper54
 
What you are describing is typical reactions of a steroid, these are only temporary, some people also have problems sleeping and fluid retention, and even emotional side affects. Usually these side affects from injections like you have are very mild and don't last, if they are really bothering you, then you should talk with your Doctor about them.  Steroid are so often like a double edged sword. They do so much good and are use to treat some many things but the side affects can really be miserable. I know when I am give high dose predinsone for a ulcertive Colitis  flare-up, it clears it up immediately, but the way it affects me is I feel like I want to cry all the time,  it has a bad emotional component for me, again it is just one of the side affects of the medication, but when your a nurse working on an Onocology unit and taking care of dying patients, that is not an acceptable thing to have happen!  Usually the injections, don't affect me to much other than feeling flushed and turning red. Everyone is different. Usually the affects from an injection is very short lived but again there is no hard fast rule, as it all depends on the person. The question I would have for you, Did the injections help your back pain? I just had my third one done in my neck (cervical spine at C-3,) and I get around 3 to 4 weeks relief from them,! But they can only give so many of then is a certain period. I believe it is three in the same area in a year. ( but I am not positive of that!) They are also a good diagnostic tool, because if you get relief from the epidural injection then it tells the Doctor that, that is the area where the problem is, and thus for some of us, surgery might be the way to get a permanent fix from the pain. Anyway, just watch what you eat as you can easily gain unwanted pounds if your not careful! I know from personal experience!
 
Good Luck to YOU!!
 
White Beard
 
P.S. Least I forget,   Welcome to Healing Well Chronic Pain Forum! If your having Pain this is definitely the place to be, I honestly think there are the most caring and compassionate people that you will find anywhere on the internet right here, and although I am sorry that you have reason to be here. I think that if you stick around that you will be glad you found this place! We are not doctors and we can not cure you, but we can lend you our ears and listen, and better than sympathizing with you we can empathize with you! You are not alone with your pain when you come here! We all help each other here, and listen and give each other advice and support! Again I Welcome you to our family here!
Moderator Chronic Pain
After spending nearly 22 1/2 years in the USAF, I retired in Sept, 1991. I then went back to school and became a licensed RN in 1994, and I worked on Oncology and then a Med Surg Unit, I became disabled in late 1999 and was approved SSD in early 2002!-- DDD, With herniated Disk at T-12 and L4-5. C5-C6 ACDF in Sep 2009, C6-C7 ACDF in Mar 1985, Osteoarthritis, Ulcerative colitis, Chronic Pain, Fibromyalgia, Complex Sleep Apnea, and host of other things to spice up my life!(NOT!) Medications:Oxycontin, Percocet, Baclofen, Sulfasalazine, Metoprolol, Folic Acid, Supplemental O2 at 3lpm with VPAP Adapt SV I am White Beard with a White Beard!

Post Edited (White Beard) : 8/15/2010 11:17:06 AM (GMT-6)


mama6
Regular Member


Date Joined Jul 2010
Total Posts : 416
   Posted 8/15/2010 5:05 PM (GMT -7)   
booper,
Welcome to the forum. You have come to the right place to get the best advice and support. The people here are amazing.
As far as the stroids go when I get the side effects from it(I take it by mouth though) it last the entire time it's in my system. The wight from eating like a cow last a month or two and i really have to work hard to get it off. Like white beard said it is a double edge sword. I always feel better when on it. My inflamation goes away, along with my pain, and I have more energy. I gain a thousand pounds, get the moon face and have a difficult time sleeping. Do what is best for you. Good luck,
Heather smilewinkgrin
Big Hugs, Mama6

DX. with Fibromyalgia, Narcolepsy, Poss. RA or Psoratic Arthritis, Herniated disc 3x in last 7 months
Meds: Nuvigl, Cymbalta, Tramadol

Mother to 5 wonderfull kids. Oldest is 18 and just left the nest for animation school. Youngest just started 2nd grade. So I am crazy, and feeling my age plus some.

Retired Mom
Veteran Member


Date Joined Feb 2010
Total Posts : 1752
   Posted 8/15/2010 5:07 PM (GMT -7)   
Hi,
 
I have had the injections you talked about a couple of times before I found out I couldn't take steroids as injections.  I thought it was just the Kenalog (sp?), but the PM said I couldn't take the decadron any more either. 

They honestly affected me very differently!  The Kenalog (sp?) gave me the most HORRIBLE yeast reaction you have ever seen.  It was awful!!!!  That's how we found out that I was allergic to the Diflucan.  My eyes would swell shut and it looked like I had bug bites on my eyelids, my lips, and the palms of my hands.  Turns out the Diflucan can have a cross-reaction with people allergic to Sulfa drugs.  I had used it for years before then. 
 
I also have a friend who had Kenalog injections for almost a year.  Eventually she had actual holes you could put a finger in (like a very deep dimple) in her back.  She stopped that kind of shot and the holes eventually filled in, but I'm kind of afraid of it now. 
 
Of course, each person is VERY different and each medicine affects people very differently, so I'm not advocating against it....just saying to use caution if you have any concerns.
 
All my best.
Retired Mom

booper54
New Member


Date Joined Aug 2010
Total Posts : 2
   Posted 8/17/2010 8:49 AM (GMT -7)   
I have degenerated disc disease with a 3 level spinal fusion. Have had injections before for over the past 10 or so years. When they stopped working, I had the surgery. Normally the injection site is just one site at the SI joint. However, this new doctor has been giving me injections in 5 different areas about 2 inches apart starting at the SI joint and going upward. They have worked wonders. The right side only took 1 time, but I've had 2 different ones on the left. A total of 3 in the past 2 months. Thus I think the overdosage of the Kenalog. Regular PCP is running tests for cortisol and ACTH checking for cushings. Still no results after the tests on last thursday. Looking and hoping for a negative result there. The injections basically do help the pain, but still have mild inflammation on the left side. Using fentanyl patches (50mg) and hydrocodone for breakthrough pain. Just want to quit the pain. Thanks for all your support. You guys are great!!!!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, November 23, 2014 9:55 AM (GMT -7)
There are a total of 2,275,942 posts in 252,969 threads.
View Active Threads


Who's Online
This forum has 158686 registered members. Please welcome our newest member, ceajayr.
303 Guest(s), 12 Registered Member(s) are currently online.  Details
callmeDori, Worrynob, trader758, FW, Jerry L., Utahgal, Dixie6, WaterMaster, Fronton, Turp54, Big Mac, Louise74


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer